It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Multiple Sclerosis Message Board


Multiple Sclerosis Board Index


Sue, do yourself a favor and stop taking both of them until you hear from either your Neuro, or hit the ER...
Baclofen is an anti spasmatic, it should absolutely NOT be making you do this. And Xanax, is not for shaking ; its an anti anxiety medicine. The two of them are sometimes prescibed together, but yeah, you would sleep like you described from the combination. No one can stay alert on either of those drugs in the beginning (it takes some getting used to) and taking them both at the same time is alittle strange .....however, neither of them is for treating what you are describing, unless the doctor wanted to slow down all your bodily functions and help your body to relax.....this combo would do that, for sure!

What you are describing sounds almost like a seizure....and it should not be happening....stop taking them and let your body rest naturally, and keep calling your Neuro. In fact, if you dont get thru by the end of the weekend, on Monday, I would ask his office for a referral for someone who does answer their phone. I would be seriously upset- and you have every right to be!!! If all else fails, Sue- go to the Emergency Room....rule out seizures and make sure you arent having a reaction to these drugs. I doubt its the xanax- but the baclofan might be doing this to you, or the combo of both in your system might be doing it...
please let us know what happens to you.
nikki
Sue,

Do you have leg weakness, stiffness?

For some, Baclofen can relax muscles too much and make your legs feel like jello which can cause someone to fall. If it was me I wouldn't take anymore Baclofen until speaking to your Neuro.

You might try taking just the Xanax to see how that works. The Xanax should help with your shaking and jerking all by it's self. Anti-Anxiety meds can help with tremors and shaking.

Except for your reaction to Baclofen the 2 medications can be taken together
without a problem.

I hope you heare from your neuro soon.
Thank you so much for your replies and advice. At this time, my neuro has not called me back, but I have spoken with my regular Dr. He advised me that if I got any worse this weekend, to go to the ER that my neuro is affiliated at and demand to be seen by my neuro. He said that if I choose to do this, give him a call, and he will call down there and speak to my neuro on my behalf.

He also agreed that the dosage on the Baclofen may be too high. He told me that he was not sure if it would work for my condition or not but at this point we had to try something. He told me that if I felt like I could handle it, try to cut the pill in half and see if that helped and if it didn't I was to call him back, and we would go from there.

The reason he prescribed these two drugs together is because of the severity of my shaking and head jerking. My head will jerk back and forth so hard that my chin bounces off of my chest. He told me the other day when he saw me,that it is like having whiplash over and over again. So he was hopiing that the Baclofen would help my neck muscles and the Xanax would make me relax enough so that my body could rest. He also told me that he has only seen 3 other people with my condition, but mine is the most severe he has ever seen; and the I have been the hardest to treat because I have not responded to any of the medications that they normally use to treat this condition.

I have to agree with you guys, I think the dosage was too high. I took half a pill yesterday in the afternoon and then again last night before I went to bed and I didn't take the Xanax at all and I hardly shook at all. I was exhausted, but considering everything my body had been going through the last 3 days I think that is to be expected. I was shaking a little bit when I got up this morning, and I took another half a dose and the only thing that is shaking on me is my right hand and it is just a slight tremor. I hope that this medicine keeps working the way it is right now, I finally feel like a normal person again. I just might be able to function again, instead of feeling like a prisoner in my own body.

Thank you so much for all of the advice and words of encouragement you guys have offered, it's so nice to be able to have real people to talk to and get honest answers about these drugs and the effects they have on you.

I will keep you posted on what I find out about this crazy body of mine.

Thanks again for your help.

Sue





All times are GMT -7. The time now is 12:47 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!